Thunderstorm Wind, Dickson
- When
- July 9, 1:07 PM CST
- Where
- Dickson County, 7 mi SE of Dickson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 36.008, -87.291
Several trees were blown down.
An isolated severe thunderstorm occurred in Dickson County on July 9th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
An isolated severe thunderstorm occurred in Dickson County on July 9th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 9, 9:32 AM CST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1032 AM CDT WED JUL 9 2008 .UPDATE... BROKEN LINE OF STORMS CURRENTLY MOVING THROUGH METRO NASH. JUST A FEW REPORTS OF HEAVY RAIN...ALBEIT BRIEF. FRONTAL BOUNDARY IN THE UPR OH VLY WILL MOVE SOUTH AND SHOULD GET INTO EXTREME N MID TN LATE IN THE DAY. BREAK IN PCPN N/NW OF BROKEN LINE SHOULD FILL IN DURING THE AFTERNOON. LIKELY POPS ON TRACK...WITH SCT COVERAGE FAR SOUTH. LOWERED HIGHS A TAD IN THE NORTH. THE COULD BE A FEW STRONG TO SVR LATER IN THE DAY SOUTHEAST AND POSSIBLY NEAR THE FRONT LATE. HOWEVER GFS H8 WIND MAX SHIFTS INTO VA...SO WL KEEP SVR MENTION OUT OF ZONES. && .PREV DISCUSSION... /ISSUED 326 AM CDT WED JUL 9 2008/ DISCUSSION... ANALYSIS SHOWING WEAK SFC PRE-FRONTAL BOUNDARY JUST NORTHWEST OF THE MID-STATE EARLY THIS MORNING...WITH A WEAK SHORTWAVE ALOFT CROSSING THAT GENERAL VICINITY. ONGOING CONVECTION NEAR TN/KY BORDER ASSOCIATED WITH THESE FEATURES. FURTHER NORTHWEST...MORE WELL DEFINED COLD FRONT CONTINUES TO RUN FROM THE GREAT LAKES TO THE CENTRAL PLAINS...WHICH CONTAINS BETTER UPPER SUPPORT. DEFINED COLD FRONT PROGGED TO PUSH SOUTHWARD TODAY AND REACH THE CWA LATER THIS AFTERNOON. AIRMASS EXPECTED TO BECOME INCREASING UNSTABLE WHILE DEEPER MOISTURE ADVECTION AND LL FORCING STRENGTHENS TOWARD MIDDAY. THUS EXPECT SHOWERS/TSTORMS TO BECOME NUMEROUS THIS AFTERNOON IN PEAK HEATING...AND REMAIN SCATTERED TO NUMEROUS TONIGHT...ESPECIALLY SOUTH...AS FRONTAL BOUNDARY HANGS UP ACROSS THE CWA. SOME QUESTION AS TO WHERE FRONTAL BOUNDARY AND DEEPER MOISTURE AXIS WILL SET UP ON THURSDAY BUT SOUTH MIDDLE TN/NORTH AL LOOKS TO BE IN THE PRIME LOCATION. PRESENCE OF THESE FEATURES PLUS GOOD AFTERNOON INSTABILITY WILL SET THE STAGE FOR PRESUMABLY ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS/STORMS...AGAIN PARTICULARLY SOUTH. SAME SORT OF CONDITIONS EXPECTED FRIDAY/SATURDAY AS WELL HOWEVER EXPECT A DECREASE IN COVERAGE OF CONVECTION SO WILL RUN WITH ONLY SMALL POPS. MEDIUM RANGE CONTINUES TO SHOW FRONTAL BOUNDARY AND SIGNIFICANT UL TROUGH AXIS DROPPING DOWN ACROSS THE AREA ON SUNDAY...LEADING TO ANOTHER INCREASE IN CONVECTION. FRONT EXPECTED TO MOVE SOUTH OF THE AREA SUNDAY NIGHT SETTING UP DRIER AND SLIGHTLY COOLER CONDITIONS MONDAY/TUESDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 507 AM CDT WED JUL 9 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-101030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 507 AM CDT WED JUL 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND THIS EVENING. THE MAIN THREAT WILL BE STRONG GUSTY TO POSSIBLY EVEN DAMAGING WINDS. SMALL HAIL MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 114 PM CDT WED JUL 9 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-092200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 114 PM CDT WED JUL 9 2008 ...ISOLATED STRONG STORMS EXPECTED THIS AFTERNOON... THUNDERSTORMS WILL CONTINUE TO BE SCATTERED ACROSS MIDDLE TENNESSEE THIS AFTERNOON. SOME OF THESE STORMS WILL BE STRONG WITH GUSTY WINDS OVER 40 MPH AND FREQUENT LIGHTNING. ALSO...RAINFALL RATES EXCEEDING ONE INCH PER HOUR MAY LEAD TO LOCALIZED STREET FLOODING. THE STORMS WILL MOVE TO THE EAST AT ABOUT 25 MPH. BE READY TO MOVE INDOORS WHEN YOU HEAR THUNDER. IF YOU ARE CAUGHT OUTSIDE IN A THUNDERSTORM...AVOID WATER AND ISOLATED TALL OBJECTS. ALSO...DRIVERS SHOULD BE READY FOR SHARPLY REDUCED VISIBILITIES FROM THE HEAVY RAINS OF THE STRONGER STORMS. PEOPLE ACROSS THE MID STATE SHOULD STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES. LV
The Nashville radar (KOHX), 71 km away, was scanning. The volume nearest the first event began at 19:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 110776.